Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2014, 4:17 PM EDT for Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2014, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 28, 2014, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Worcester County, MA, Hillsborough County, NH
The radar
The Boston radar (KBOX), 83 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 2:07 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
686 WUUS51 KBOX 282017 SVRBOX MAC017-027-NHC011-282100- /O.NEW.KBOX.SV.W.0079.140728T2017Z-140728T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 417 PM EDT MON JUL 28 2014 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... NORTHWESTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS... SOUTH CENTRAL HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE... * UNTIL 500 PM EDT * AT 417 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PRINCETON...OR 7 MILES SOUTHWEST OF LEOMINSTER...AND WAS MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS IMPACTED INCLUDE... LOWELL...NASHUA...LEOMINSTER...FITCHBURG...CHELMSFORD...WESTFORD... GARDNER...HOLDEN...MILFORD...PEPPERELL...TYNGSBOROUGH...GROTON... LUNENBURG...TOWNSEND...LITTLETON...LANCASTER...RUTLAND... STERLING...HOLLIS AND WEST BOYLSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4236 7187 4248 7204 4288 7173 4260 7130 TIME...MOT...LOC 2017Z 234DEG 25KT 4246 7190 $$ KJC
2 follow-up statements
844 WWUS51 KBOX 282030 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT MON JUL 28 2014 MAC017-027-NHC011-282100- /O.CON.KBOX.SV.W.0079.000000T0000Z-140728T2100Z/ WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH- 430 PM EDT MON JUL 28 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTHEASTERN WORCESTER...NORTHWESTERN MIDDLESEX AND SOUTH CENTRAL HILLSBOROUGH COUNTIES... AT 429 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEOMINSTER...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... LOWELL...NASHUA...LEOMINSTER...FITCHBURG...CHELMSFORD...WESTFORD... GARDNER...MILFORD...PEPPERELL...TYNGSBOROUGH...GROTON...LUNENBURG... TOWNSEND...LITTLETON...LANCASTER...STERLING...HOLLIS...WEST BOYLSTON...AYER AND WESTMINSTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4239 7179 4255 7198 4288 7173 4260 7130 TIME...MOT...LOC 2029Z 228DEG 24KT 4252 7183 $$ DUNTEN
368
WWUS51 KBOX 282055 RRA
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT MON JUL 28 2014
MAC017-027-NHC011-282105-
/O.EXP.KBOX.SV.W.0079.000000T0000Z-140728T2100Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-
455 PM EDT MON JUL 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WORCESTER...
NORTHWESTERN MIDDLESEX AND SOUTH CENTRAL HILLSBOROUGH COUNTIES WILL
EXPIRE AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4239 7179 4255 7198 4288 7173 4260 7130
TIME...MOT...LOC 2052Z 234DEG 25KT 4252 7183
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:05 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 28, 3:05 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
305 PM EDT MON JUL 28 2014
.SYNOPSIS...
A RATHER STRONG AREA OF LOW PRESSURE BY JULY STANDARDS WILL MOVE
ACROSS NORTHERN NEW ENGLAND THIS EVENING WITH ITS ATTENDING COLD
FRONT SWEEPING ACROSS THE REGION LATER TONIGHT AND THEN OFFSHORE
TUE. MAINLY DRY AND LESS HUMID WEATHER FOLLOWS FOR THE REMAINDER
OF THIS WORK WEEK. THIS WEEKEND AN OFFSHORE FRONT MAY BUILD BACK
INTO NEW ENGLAND ALONG WITH A WAVE OF LOW PRESSURE. THIS WILL
RESULT IN THE RISK OF SHOWERS AND MORE HUMID WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
*** FEW STRONG/SEVERE STORMS THIS AFTERNOON ***
LATEST MESOANALYSIS SHOWING IN EXCESS OF 1000 J/KG MEAN LAYER CAPE
ACROSS ALL OF SOUTHERN NEW ENGLAND. SURFACE-BASED CAPE VALUES WERE
APPROACHING 2000 J/KG. IN ADDITION TO THIS FAIRLY POTENT
INSTABILITY...EFFECTIVE SHEAR VALUES OF 30-45 KT WERE OBSERVED.
ALL THESE INGREDIENTS POINT TO THE DEVELOPMENT OF SHOWERS AND
SCATTERED THUNDERSTORMS THIS AFTERNOON. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. CANNOT COMPLETELY RULE
OUT THE RISK FOR LARGE HAIL OR AN ISOLATED TORNADO. A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 8 PM. WE ARE MONITORING.
ONCE STORMS DIMINISH THIS EVENING...EXPECTING A COLD FRONT TO
FINALLY PUSH OFFSHORE AFTER MIDNIGHT. THIS SHOULD MEAN LESS HUMID
AIR ARRIVES LATE TONIGHT...ALONG WITH DRIER AIR AND CLEARER SKIES.
DEPENDING UPON THE TIMING OF THE CLEARING...AND THE AMOUNT OF
LEFTOVER LOW-LEVEL HUMIDITY...THERE COULD BE SOME AREAS OF FOG IN
THE USUAL VALLEYS FOR THE MORNING COMMUTE.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
RIDGE OF HIGH PRESSURE BUILDS OVER NEW ENGLAND TUESDAY...RESULTING
IN PLENTY OF SUNSHINE. NOT MUCH OF AIRMASS CHANGE SO HIGHS ONCE
AGAIN SHOULD TOP OFF IN 70S TO AROUND 80 BUT WITH SIGNIFICANTLY
LOWER HUMIDITY. WEAK GRADIENT SUPPORTS AFTERNOON SEA BREEZES
ALONG BOTH COASTS. DRY WEATHER CONTINUES INTO TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGHLIGHTS...
* MAINLY DRY/QUIET AND SEASONABLE WEATHER WED THRU FRI
* POSSIBLY UNSETTLED AND MORE HUMID THIS WEEKEND
WEDNESDAY THRU FRIDAY...
LONG WAVE TROUGH REMAINS OVER THE NORTHEAST EARLY THIS PERIOD
HOWEVER THE MEAN MID LEVEL TROUGH AXIS IS FAR ENOUGH EAST TO KEEP
THE DEEP PLUME OF SUBTROPICAL MOISTURE OFFSHORE. THUS MAINLY DRY
WEATHER WILL PREVAIL WED THRU FRI. HOWEVER GIVEN COOL TEMPS ALOFT
COMBINED WITH CYCLONIC MID LEVEL FLOW CAN/T RULE OUT A LOW RISK OF A
FEW DIURNAL SHOWERS/T-STORMS INLAND.
AS FOR TEMPS...GIVEN THE BELOW NORMAL 500 HEIGHTS EXPECT LATE
JULY/EARLY AUG SUN ANGLE TO PROVIDE MILD DAYS BUT DEW PTS IN THE 50S
WILL YIELD COMFORTABLY COOL NIGHTS.
THIS WEEKEND...
NORTHEAST TROUGH RETROGRADES TO THE MS VLY THIS WEEKEND. THIS OPENS
THE DOOR FOR TROPICAL MOISTURE AND THE OFFSHORE FRONT TO BACK INTO
NEW ENGLAND...ESPECIALLY EASTERN MA AND RI. THIS WILL INCREASE THE
RISK FOR SHOWERS AND T-STORMS ALONG WITH MORE HUMID CONDITIONS.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE IN TRENDS TONIGHT AND TUESDAY. MODERATE CONFIDENCE
IN TIMING.
MAINLY VFR ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON AND EVENING.
SCATTERED MVFR IN LOW CLOUDS TOWARDS THE SOUTH COAST. EXPECTING
MORE MVFR...AND POSSIBLY BRIEF IFR...IN SCATTERED SHRA/TSRA
THROUGH 29/00Z. A FEW STORMS MAY PRODUCE STRONG OR DAMAGING WIND
GUSTS.
IMPROVING CONDITIONS TO VFR AFTER 00Z TUE...ALTHOUGH PATCHY
MVFR/IFR POSSIBLE IN FOG. VFR TUE WITH AFTERNOON SEA BREEZES.
MAINLY VFR TUE NIGHT.
KBOS TAF...MODERATE CONFIDENCE IN TAF. MOST TSRA SHOULD REMAIN W
OF AIRPORT THROUGH 29/00Z.
KBDL TAF...MODERATE CONFIDENCE IN TAF. TS MOST LIKELY THROUGH
28/22Z.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...HIGH CONFIDENCE THRU FRI
THEN LOWER CONFIDENCE INTO THIS WEEKEND.
VFR EXPECT A LOW RISK FOR PATCHY IFR IN EARLY MORNING FOG EACH DAY.
MVFR CIGS/VSBYS IN WIDELY SCATTERED AFTERNOON TSTMS MAINLY WEST OF
MHT AND ORH. BY SAT CHANCE OF MVFR/IFR COMING ONSHORE INTO EASTERN
MA AND RI ALONG WITH THREAT OF SHOWERS. MARGINAL VFR-MVFR LIKELY
ELSEWHERE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE THROUGH TUE NIGHT. MAIN CONCERN IS FOR ROUGH
SEAS ON SOUTH COASTAL WATERS...WHERE SMALL CRAFT ADVISORY CONTINUES
INTO TUESDAY. A COLD FRONT APPROACHES WATERS TONIGHT...BUT
EXPECTING ANOTHER ROUND OF PATCHY DENSE FOG...AT LEAST EARLY
TONIGHT BEFORE DRIER AIR ARRIVES LATE. HIGH PRESSURE BUILDS OVER
THE WATERS TUESDAY...WITH LIGHT WINDS AND AFTERNOON SEA BREEZES.
SEAS SLOWLY SUBSIDE OFFSHORE.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...MODERATE CONFIDENCE.
FAIRLY LIGHT WINDS AND SEAS WED THRU FRI THEN SE WINDS POSSIBLY
INCREASING SAT PENDING STRENGTH AND TRACK OF FRONTAL WAVE MOVING NE
FROM THE MID ATLC. FAIR VSBY WED THRU FRI THEN POSSIBLY LOWERING SAT
IN SHOWERS AND FOG.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT TUESDAY
FOR ANZ235-237-250-254>256.
&&
SYNOPSIS...BELK/NOCERA
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...NOCERA
AVIATION...BELK/NOCERA
MARINE...BELK/NOCERAHazardous weather outlook, Jul 28, 2:25 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT MON JUL 28 2014 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-291830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 225 PM EDT MON JUL 28 2014 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT SOUTHEASTERN PORTIONS AND BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SOME THUNDERSTORMS MAY PRODUCE STRONG TO DAMAGING WIND GUSTS...AS WELL AS LOCALLY HEAVY DOWNPOURS THAT CAUSE URBAN AND POOR DRAINAGE FLOODING. THE GREATEST RISK FOR THIS WILL BE NORTH AND WEST OF INTERSTATE 495. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ017>024-RIZ003>008-291830- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 225 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE POSSIBLE. LOCALLY HEAVY DOWNPOURS THAT CAUSE URBAN AND POOR DRAINAGE FLOODING ARE THE GREATEST RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-291830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 225 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS LATE THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE WIND GUSTS TO GALE FORCE. POOR VISIBILITY IN HEAVY DOWNPOURS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jul 28, 12:11 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1211 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM LIGHTNING BUCKLAND 42.60N 72.78W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE ON HOUSE DUE TO LIGHTNING.
0903 AM FLASH FLOOD FRAMINGHAM 42.31N 71.44W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
FLOODING INTO THE ENTRY WAY OF THE MEDITECH BLDG.
0915 AM FLASH FLOOD WALTHAM 42.39N 71.24W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
PROSPECT STREET FLOODED AND IMPASSABLE.
0930 AM LIGHTNING LEXINGTON 42.45N 71.23W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
LIGHTNING STRIKE ON TODD ROAD WITH SMOKE SHOWING IN THE
ATTIC.
0932 AM FLASH FLOOD WAKEFIELD 42.50N 71.07W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
FLOODING ON GROVE STREET WITH WATER LAPING ONTO THE
HOOD OF A POLICE CRUISER.
0933 AM FLASH FLOOD BOSTON 42.32N 71.07W
07/28/2014 SUFFOLK MA AMATEUR RADIO
SPRING STREET CLOSED DUE TO 2 CARS STUCK IN FLOOD
WATERS. OCCUPANTS TRAPPED.
0935 AM FLASH FLOOD NATICK 42.28N 71.35W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
SPEEN STREET FLOODED UP TO THE GRILL LEVEL OF A
VEHICLE.
0936 AM FLASH FLOOD NATICK 42.28N 71.35W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
6 TO 12 INCHES OF WATER FLOODING ROUTE 9 ON THE
WELLESLEY NATICK LINE.
0936 AM FLASH FLOOD NATICK 42.28N 71.35W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
ROUTE 9 EASTBOUND AT ROUTE 27 FLOODED AND IMPASSABLE
WITH CARS TURNING AROUND.
0940 AM FLASH FLOOD BELMONT 42.40N 71.17W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
THE COMMON NEAR DARK STREET IS NEARLY IMPASSABLE DUE TO
FLOODING.
0944 AM FLASH FLOOD WINCHESTER 42.45N 71.15W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
SWANSON STREET BRIDGE... CAR STUCK IN FLOOD WATERS.
WATER IS UP TO AT LEAST THE FRONT BUMPER.
0945 AM FLASH FLOOD WINCHESTER 42.45N 71.15W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
FLOODING IN THE MAIN ROTARY SEVERAL INCHES IN DEPTH.
WASHINGTON STREET BY ST. MARYS FLOODED AND NEARLY
IMPASSABLE.
0947 AM FLASH FLOOD MEDFORD 42.42N 71.11W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
WINDSOR ROAD FLOODED AND CLOSED.
0950 AM FLASH FLOOD WINCHESTER 42.45N 71.15W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
CHURCH STREET AT LEWIS STREET FLOODED AND NEARLY
IMPASSABLE.
0952 AM FLASH FLOOD WINCHESTER 42.45N 71.15W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
RAVENCROFT AT BAKER STREET MANHOLE COVERS POPPED OFF.
0954 AM FLASH FLOOD WINCHESTER 42.45N 71.15W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
2 CARS STUCK IN FLOOD WATERS AT WEDGEMERE STATION
BRIDGE.
0956 AM FLASH FLOOD WILMINGTON 42.56N 71.17W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
MANHOLE COVER POPPED OFF ON LOWELL STREET DUE TO HEAVY
RAINS.
1000 AM FLASH FLOOD SOMERVILLE 42.39N 71.10W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
BROOMFIELD ROAD FLOODED AND IMPASSABLE.
1000 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA AMATEUR RADIO
NUMEROUS TREES DOWN. TELEPHONE POLES DOWN ON BEECH TO
SPRAGUE STREET AREAS. TREES AND WIRES DOWN ON COOLIDGE
STREET.
1003 AM FLASH FLOOD LYNNFIELD 42.54N 71.04W
07/28/2014 ESSEX MA BROADCAST MEDIA
LYNNFIELD TUNNEL ON ROUTE 1 IS FLOODED AND IMPASSABLE
WITH 3 TO 4 FEET OF WATER.
1015 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA AMATEUR RADIO
REVERE BEACH PARKWAY CLOSED TO TRAFFIC DUE TO MULTIPLE
POWER LINES AND TREES DOWN.
1015 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA AMATEUR RADIO
TREE DOWN BLOCKING AMERICAN LEGION HIGHWAY AT ST.
ANTHONYS CHUCH AND CLOSED.
1015 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA LAW ENFORCEMENT
MALDEN STREET AND CARLSON AVENUE CLOSED DUE TO CARS
OVERTURNED AND TREES DOWN.
1015 AM FLASH FLOOD DANVERS 42.57N 70.95W
07/28/2014 ESSEX MA LAW ENFORCEMENT
PORTIONS OF ROUTE 1 NORTH BOUND AND SOUTH BOUND FLOODED
AND CLOSED. CARS STUCK.
1017 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA AMATEUR RADIO
PARK AVENUE IMPASSABLE DUE TO LIVE WIRES DOWN.
1020 AM FLASH FLOOD PEABODY 42.53N 70.97W
07/28/2014 ESSEX MA AMATEUR RADIO
ROOSEVELT BLVD WITH 4 FEET OF WATER. ROUTE 1 NORTH BY
THE 114 EXIT FLOODED WITH 3 FEET OF WATER AND SHUT DOWN.
1020 AM FLASH FLOOD ARLINGTON 42.42N 71.16W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
SEVERAL CARS STUCK IN FLOOD WATERS IN THE ARLINGTON
HEIGHTS AND TURKEY HILL AREAS.
1045 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA AMATEUR RADIO
A COUPLE OF ROOF COLLAPSES ON CENTRAL AVE. GAS LEAK ON
MILL STREET.
&&
KABLocal storm report, Jul 28, 12:55 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1255 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG TOPSFIELD 42.64N 70.96W
07/28/2014 ESSEX MA DEPT OF HIGHWAYS
TREES DOWN ON ROWLEY ROAD AND BLUEBERRY LANE.
&&
KABLocal storm report, Jul 28, 1:25 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
125 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG NEEDHAM 42.28N 71.24W
07/28/2014 NORFOLK MA TRAINED SPOTTER
NUMEROUS UPROOTED TREES AND POWER LINES DOWN ON COUNTRY
WAY.
&&
KABLocal storm report, Jul 28, 1:35 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
135 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM LIGHTNING BUCKLAND 42.60N 72.78W
07/28/2014 FRANKLIN MA AMATEUR RADIO
TREE ON HOUSE DUE TO LIGHTNING.
0903 AM FLASH FLOOD FRAMINGHAM 42.31N 71.44W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
FLOODING INTO THE ENTRY WAY OF THE MEDITECH BLDG.
0905 AM TSTM WND DMG NEEDHAM 42.28N 71.24W
07/28/2014 NORFOLK MA TRAINED SPOTTER
NUMEROUS UPROOTED TREES AND POWER LINES DOWN ON COUNTRY
WAY.
0915 AM FLASH FLOOD WALTHAM 42.39N 71.24W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
PROSPECT STREET FLOODED AND IMPASSABLE.
0930 AM LIGHTNING LEXINGTON 42.45N 71.23W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
LIGHTNING STRIKE ON TODD ROAD WITH SMOKE SHOWING IN THE
ATTIC.
0932 AM FLASH FLOOD WAKEFIELD 42.50N 71.07W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
FLOODING ON GROVE STREET WITH WATER LAPING ONTO THE
HOOD OF A POLICE CRUISER.
0933 AM FLASH FLOOD BOSTON 42.32N 71.07W
07/28/2014 SUFFOLK MA AMATEUR RADIO
SPRING STREET CLOSED DUE TO 2 CARS STUCK IN FLOOD
WATERS. OCCUPANTS TRAPPED.
0935 AM FLASH FLOOD NATICK 42.28N 71.35W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
SPEEN STREET FLOODED UP TO THE GRILL LEVEL OF A
VEHICLE.
0936 AM FLASH FLOOD NATICK 42.28N 71.35W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
6 TO 12 INCHES OF WATER FLOODING ROUTE 9 ON THE
WELLESLEY NATICK LINE.
0936 AM FLASH FLOOD NATICK 42.28N 71.35W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
ROUTE 9 EASTBOUND AT ROUTE 27 FLOODED AND IMPASSABLE
WITH CARS TURNING AROUND.
0940 AM FLASH FLOOD BELMONT 42.40N 71.17W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
THE COMMON NEAR DARK STREET IS NEARLY IMPASSABLE DUE TO
FLOODING.
0944 AM FLASH FLOOD WINCHESTER 42.45N 71.15W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
SWANSON STREET BRIDGE... CAR STUCK IN FLOOD WATERS.
WATER IS UP TO AT LEAST THE FRONT BUMPER.
0945 AM FLASH FLOOD WINCHESTER 42.45N 71.15W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
FLOODING IN THE MAIN ROTARY SEVERAL INCHES IN DEPTH.
WASHINGTON STREET BY ST. MARYS FLOODED AND NEARLY
IMPASSABLE.
0947 AM FLASH FLOOD MEDFORD 42.42N 71.11W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
WINDSOR ROAD FLOODED AND CLOSED.
0950 AM FLASH FLOOD WINCHESTER 42.45N 71.15W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
CHURCH STREET AT LEWIS STREET FLOODED AND NEARLY
IMPASSABLE.
0952 AM FLASH FLOOD WINCHESTER 42.45N 71.15W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
RAVENCROFT AT BAKER STREET MANHOLE COVERS POPPED OFF.
0954 AM FLASH FLOOD WINCHESTER 42.45N 71.15W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
2 CARS STUCK IN FLOOD WATERS AT WEDGEMERE STATION
BRIDGE.
0956 AM FLASH FLOOD WILMINGTON 42.56N 71.17W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
MANHOLE COVER POPPED OFF ON LOWELL STREET DUE TO HEAVY
RAINS.
1000 AM FLASH FLOOD SOMERVILLE 42.39N 71.10W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
BROOMFIELD ROAD FLOODED AND IMPASSABLE.
1000 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA AMATEUR RADIO
NUMEROUS TREES DOWN. TELEPHONE POLES DOWN ON BEECH TO
SPRAGUE STREET AREAS. TREES AND WIRES DOWN ON COOLIDGE
STREET.
1003 AM FLASH FLOOD LYNNFIELD 42.54N 71.04W
07/28/2014 ESSEX MA BROADCAST MEDIA
LYNNFIELD TUNNEL ON ROUTE 1 IS FLOODED AND IMPASSABLE
WITH 3 TO 4 FEET OF WATER.
1010 AM TSTM WND DMG TOPSFIELD 42.64N 70.96W
07/28/2014 ESSEX MA DEPT OF HIGHWAYS
TREES DOWN ON ROWLEY ROAD AND BLUEBERRY LANE.
1015 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA AMATEUR RADIO
REVERE BEACH PARKWAY CLOSED TO TRAFFIC DUE TO MULTIPLE
POWER LINES AND TREES DOWN.
1015 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA AMATEUR RADIO
TREE DOWN BLOCKING AMERICAN LEGION HIGHWAY AT ST.
ANTHONYS CHUCH AND CLOSED.
1015 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA LAW ENFORCEMENT
MALDEN STREET AND CARLSON AVENUE CLOSED DUE TO CARS
OVERTURNED AND TREES DOWN.
1015 AM FLASH FLOOD DANVERS 42.57N 70.95W
07/28/2014 ESSEX MA LAW ENFORCEMENT
PORTIONS OF ROUTE 1 NORTH BOUND AND SOUTH BOUND FLOODED
AND CLOSED. CARS STUCK.
1017 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA AMATEUR RADIO
PARK AVENUE IMPASSABLE DUE TO LIVE WIRES DOWN.
1020 AM FLASH FLOOD PEABODY 42.53N 70.97W
07/28/2014 ESSEX MA AMATEUR RADIO
ROOSEVELT BLVD WITH 4 FEET OF WATER. ROUTE 1 NORTH BY
THE 114 EXIT FLOODED WITH 3 FEET OF WATER AND SHUT DOWN.
1020 AM FLASH FLOOD ARLINGTON 42.42N 71.16W
07/28/2014 MIDDLESEX MA AMATEUR RADIO
SEVERAL CARS STUCK IN FLOOD WATERS IN THE ARLINGTON
HEIGHTS AND TURKEY HILL AREAS.
1045 AM TORNADO REVERE 42.42N 70.99W
07/28/2014 SUFFOLK MA AMATEUR RADIO
A COUPLE OF ROOF COLLAPSES ON CENTRAL AVE. GAS LEAK ON
MILL STREET.
&&
KABSpecial weather statement, Jul 28, 2:40 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
240 PM EDT MON JUL 28 2014
MAZ002-003-008-281930-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPSHIRE-
240 PM EDT MON JUL 28 2014
...STRONG THUNDERSTORM IN NORTHWESTERN HAMPSHIRE AND FRANKLIN
COUNTIES...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER LEE...OR 9 MILES NORTH OF GREAT
BARRINGTON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONROE...MONTAGUE...SUNDERLAND...
NORTHFIELD...WILLIAMSBURG...BERNARDSTON...BUCKLAND...CONWAY...
SHELBURNE...LEVERETT...ERVING...SHUTESBURY...ASHFIELD...COLRAIN...
GILL...WHATELY...CHARLEMONT AND CHESTERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...NORTHERN
CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4238 7301 4239 7301 4263 7295 4266 7295
4267 7300 4269 7295 4271 7296 4270 7299
4274 7294 4273 7255 4251 7239 4235 7288
4235 7295 4231 7301 4231 7303 4233 7306
4238 7307
TIME...MOT...LOC 1839Z 240DEG 36KT 4232 7329
KJCSpecial weather statement, Jul 28, 3:32 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT MON JUL 28 2014
MAZ002>004-008-NHZ011-282015-
WESTERN FRANKLIN-EASTERN FRANKLIN-NORTHERN WORCESTER-WESTERN
HAMPSHIRE-CHESHIRE-
332 PM EDT MON JUL 28 2014
...STRONG THUNDERSTORM IN NORTHWESTERN HAMPSHIRE...FRANKLIN...
NORTHWESTERN WORCESTER AND SOUTHWESTERN CHESHIRE COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BUCKLAND...OR 11 MILES WEST OF GREENFIELD...
MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KEENE...GREENFIELD...ORANGE...JAFFREY...DEERFIELD...GARDNER...
ATHOL...WINCHENDON...MONTAGUE...TEMPLETON...SWANZEY...RINDGE...
WINCHESTER...HINSDALE...SUNDERLAND...CHESTERFIELD...NORTHFIELD...
MARLBOROUGH...FITZWILLIAM AND TROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...NORTHERN
CONNECTICUT AND MASSACHUSETTS.
LAT...LON 4274 7269 4273 7246 4277 7249 4277 7252
4278 7251 4281 7253 4297 7216 4255 7197
4245 7289 4262 7295
TIME...MOT...LOC 1931Z 255DEG 31KT 4256 7281
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:25 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Jul 28, 5:46 AM EDT | Special Weather Statement | BOX | Hampshire | 59 min |
| Jul 28, 6:54 AM EDT | Severe Thunderstorm Warning | BOX | Franklin | 51 min |
| Jul 28, 8:44 AM EDT | Special Weather Statement | BOX | Suffolk | 46 min |
| Jul 28, 8:50 AM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 40 min |
| Jul 28, 9:18 AM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk, Suffolk | 57 min |
| Jul 28, 9:33 AM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Suffolk | 117 min |
| Jul 28, 9:44 AM EDT | Tornado Warning | BOX | Essex | 25 min |
| Jul 28, 10:19 AM EDT | Special Marine Warning | BOX | 41 min | |
| Jul 28, 2:40 PM EDT | Special Weather Statement | BOX | Franklin | 50 min |
| Jul 28, 3:32 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Jul 28, 3:58 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 62 min |
| Jul 28, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 47 min |
| Jul 28, 4:14 PM EDT | Areal Flood Advisory | BOX | Franklin, Worcester | 2 hr |
| Jul 28, 4:24 PM EDT | Tornado Warning | BOX | Hampden, Worcester | 21 min |
| Jul 28, 5:43 PM EDT | Areal Flood Advisory | BOX | Franklin, Worcester | 2 hr |
| Jul 28, 5:47 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 58 min |
| Jul 28, 5:48 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 34 min |
| Jul 28, 6:18 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex | 117 min |
| Jul 28, 6:22 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 23 min |
| Jul 28, 6:43 PM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 28, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 16 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2014Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.